Flood, Woodruff
- When
- August 18, 7:45 AM CST to August 19, 9:00 PM CST
- Where
- Woodruff County, Patterson to 0.37 mi NW of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.250, -91.230
Heavy rainfall from summertime thunderstorms caused the Cache River at Patterson to rise above flood stage during the latter half of August.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Heavy rainfall from summertime thunderstorms caused the Cache River at Patterson to rise above flood stage during the latter half of August.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 18, 5:00 AM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 600 AM CDT THU AUG 18 2011 .AVIATION... OVERALL VFR CONDITIONS...SOME CEILINGS...ARE EXPECTED OVER THE NEXT 24 HOURS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED THIS MORNING OVER NORTHERN AND WESTERN AREAS...AND MOVING TO THE EAST. WITH ANY STORM...MVFR CONDITIONS ARE POSSIBLE. ONLY LIGHT FOG...4SM TO 6SM BR...IS BEING SEEN THIS MORNING. WILL HAVE VCTS AND CB CLOUDS NORTHERN AND CENTRAL TAF SITES THIS MORNING...WITH POSSIBLE TEMPO GROUPS THIS MORNING AT KHRO AND KBPK. CONVECTION OVER THE SOUTH...AT KPBF AND KLLQ...EXPECTED MORE LATE MORNING AND IN THE AFTERNOON. ADDITIONAL CONVECTION POSSIBLE ALL TAF SITES LATER TODAY BUT DUE TO UNCERTAINTY IN COVERAGE...USED VCTS AND CB CLOUDS ALL TAFS. WINDS WILL BE LIGHT N TO NE OVER NORTHERN AR EARLY THURSDAY MORNING...THEN 5 TO 10 KNOTS THROUGH THE DAY. THE REST OF THE STATE...A SOUTH WIND FLOW IS EXPECTED...3 TO 8 KNOTS THIS MORNING TO 5 TO 12 KNOTS IN THE AFTERNOON. (59) && .PREV DISCUSSION... /ISSUED 332 AM CDT THU AUG 18 2011/ .SHORT TERM...TODAY THROUGH SUNDAY ANOTHER TRICKY FORECAST TEMP WISE THIS AFTERNOON AS ONGOING CONVECTIVE ACTIVITY THIS MORNING...ALONG WITH ADDITIONAL DEVELOPMENT POSSIBLE THIS AFTERNOON WILL KEEP TEMPS DOWN AS A RESULT. UPPER LEVEL HIGH PRESSURE REMAINS TO THE WEST OVER THE SRN ROCKIES...WITH AR IN NW FLOW ALOFT ON THE ERN PERIPHERY OF THAT UPPER HIGH. SCT SHRA AND A FEW TSRA ARE ONGOING EARLY THIS MORNING ACROSS ERN OK AND FAR WRN AR AS A VERY WEAK UPPER DISTURBANCE DROPS SE ACROSS ERN OK. EXPECT THE ACTIVITY THIS MORNING TO PERSIST INTO THE MID MORNING HRS...WITH BEST CHANCES REMAINING ACROSS WRN SECTIONS OF THE CWA. LATER THIS AFTERNOON...THE AFOREMENTIONED UPPER DISTURBANCE WILL CONTINUE SLIDING TO THE SE OVER SRN AR...WITH ADDITIONAL CONVECTIVE ACTIVITY POSSIBLE DURING THE AFTERNOON HEATING. WITH REMNANT CLOUD COVER FROM THE MORNING PRECIP ACROSS WRN AR...AND ADDITIONAL PRECIP EXPECTED ACROSS SRN AND PORTIONS OF SWRN AR...TEMPS WILL REMAIN A BIT COOLER THAN OTHERWISE POSSIBLE. AS A RESULT...WILL LIKELY HOLD OFF ON HEAT ADV FOR NOW DUE TO THE UNCERTAINTY IN AFTERNOON TEMPS. IF THE CONVECTIVE ACTIVITY HOLD OFF UNTIL LATER THIS AFTERNOON...AND CLOUD COVER FROM THIS MORNINGS CONVECTION CLEARS OUT SOONER THAN EXPECTED...TEMPS COULD WARM SEVERAL MORE DEGREES. FOR NOW...HEAT INDICES LOOK TO REMAIN BELOW THE 105 DEG CRITERIA...BUT STILL ELEVATED WITH MANY LOCATIONS SEEING HEAT INDICES IN THE UPPER 90S TO LOW 100S DURING THE MAX HEATING OF THE AFTERNOON. FOR FRI...THE UPPER RIDGE WILL BEGIN SLIDING TO THE EAST...WITH PRECIP CHANCES DECREASING...AND MORE LIMITED TO THE NERN THIRD OF THE CWA. FORECAST AFTERNOON HIGHS WILL INCREASE AS A RESULT...WITH TEMPS ACROSS THE CWA EXPECTED TO RISE INTO THE LOW AND MID 90S ACROSS THE NERN COUNTIES...AND IN THE UPPER 90S TO LOW 100S ACROSS CENTRAL SECTIONS...AND AROUND 105 ACROSS WRN AND SWRN COUNTIES. RESULTING HEAT INDICES WILL ALSO RISE OVER 100 AT MANY LOCATIONS...POSSIBLY OVER 105 DEG ACROSS CENTRAL AND SWRN COUNTIES. AS A RESULT...A HEAT ADV WILL LIKELY BE NEEDED FOR FRI. SAT SHOULD ALSO REMAIN MOSTLY DRY WITH THE CENTER OF THE UPPER RIDGE GENERALLY OVER AR. BY SAT NIGHT INTO SUN HOWEVER...A FRONT WILL PUSH SOUTH INTO THE STATE AS THE UPPER FLOW PATTERN AMPLIFIES ONCE AGAIN...PUTTING AR BACK IN NW FLOW ALOFT. HAVE POPS INCREASING SAT NIGHT AND FOR MUCH OF SUN AS THIS FRONT DROPS SOUTH. WILL ALSO SEE TEMPS DROPPING IN RESPONSE TO THE FRONT AND PRECIP FOR SUN HIGHS. && .LONG TERM...MONDAY THROUGH WEDNESDAY THE UPPER RIDGE HAS WEAKENED AND BECOME MORE CENTERED OVER THE SW U.S. AND TEXAS...BRINGING NW UPPER FLOW INTO AR. THIS WILL CONTINUE TO KEEP WEATHER CONDITIONS UNSETTLED...WITH CHANCES OF CONVECTION WITH ANY SHORT WAVE ENERGY IN THE MEAN UPPER FLOW. THE TOUGHEST PART IS FORECASTING THESE SHORTWAVES AND THE TIMING AND INTENSITY. ALSO A FRONTAL BOUNDARY IS EXPECTED TO SAG INTO AR FROM THE NE ON MONDAY...AND BRING CHANCE POP TO NE AREAS...WHILE A SLIGHT CHANCE THE REST OF THE STATE. ON TUESDAY...THE BOUNDARY MAY SAG A BIT FARTHER SW WITH A HIGHER CHANCE OF POP OVER SW TO CENTRAL AR...WHILE THE LOWEST CHANCE IN THE NE. WEDNESDAY WILL BE SIMILAR TO TUESDAY BUT THE BOUNDARY SHOULD BE WASHING OUT A BIT...BUT SOME CHANCES OF POP WILL BE POSSIBLE OVER THE STATE...WITH THE BEST OVER THE SW. BUT DUE TO UNCERTAINTY ONLY SLIGHT CHANCES ARE IN THE FORECAST. UPPER LEVEL ENERGY IN THE NW FLOW WILL BE DIFFICULT TO FORECAST AND UNCERTAINTY IS IN THE FORECAST. TEMPERATURES WILL BE AROUND NORMAL VALUES AND EVEN LOWER IN THOSE AREAS THAT RECEIVE RAIN. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 96 75 93 75 / 20 30 30 10 CAMDEN AR 103 77 105 76 / 20 20 20 10 HARRISON AR 93 72 92 75 / 20 20 20 10 HOT SPRINGS AR 99 76 102 76 / 20 20 20 10 LITTLE ROCK AR 97 78 98 78 / 20 20 20 10 MONTICELLO AR 99 75 100 78 / 20 20 20 10 MOUNT IDA AR 100 73 102 75 / 20 20 20 10 MOUNTAIN HOME AR 94 71 93 72 / 20 30 30 10 NEWPORT AR 96 74 92 76 / 20 30 30 10 PINE BLUFF AR 98 75 101 75 / 20 20 20 10 RUSSELLVILLE AR 98 73 98 75 / 20 20 20 10 SEARCY AR 95 73 93 73 / 20 20 20 10 STUTTGART AR 96 75 96 76 / 20 20 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...62 / LONG TERM...59
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU AUG 18 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF SHORT WAVE ENERGY IN THE UPPER NORTHWEST FLOW AND A NEARLY STATIONARY FRONTAL BOUNDARY OVER ARKANSAS...WILL HELP DEVELOP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE...WITH THE MAIN THREAT BEING DAMAGING WINDS...AND A LOWER THREAT OF LARGE HAIL. ALSO AFTERNOON HEAT INDEX VALUES WILL REACH AROUND 100 TO NEAR 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE UPPER LEVEL NORTHWEST FLOW WILL CONTINUE INTO THE SOUTHERN PLAINS AND BRING SOME SHORT WAVE ENERGY TO ARKANSAS FRIDAY AND INTO THE WEEKEND. THE CURRENT FRONT WILL WEAKEN...BUT THEN THE NEXT FRONT IS FORECAST TO SAG INTO ARKANSAS ON SUNDAY. THE COMBINATION OF THE TWO...WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...BUT THE OVERALL TIMING AND INTENSITY ARE UNCERTAIN. THE CHANCE OF RAIN WILL ALSO REMAIN IN THE FORECAST INTO NEXT WEEK WITH LITTLE CHANGE IN THE OVERALL PATTERN. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS. HAIL WILL BE A LESSER THREAT. AT TIMES...THE HEAT INDEX VALUES WILL BE OVER 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... THE THREAT OF SEVERE STORMS WILL BE VERY ISOLATED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 532 AM CDT THU AUG 18 2011 ARZ014-016-024-181100- CLEBURNE AR-INDEPENDENCE AR-STONE AR- 532 AM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STONE...WESTERN INDEPENDENCE AND NORTHERN CLEBURNE COUNTIES UNTIL 600 AM CDT... AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES NORTH OF LUBER...OR 6 MILES SOUTHEAST OF MOUNTAIN VIEW...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... MOUNTAIN VIEW... MELROSE... LUBER... WOODROW... TURKEY CREEK... SAINT JAMES... PRIM... PARMA... MARCELLA... HANOVER... DRASCO... BROWNSVILLE... BEN... WOLF BAYOU... WEST RICHWOODS... HARMONTOWN... FIVEMILE... BULLARD LAKE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3577 9176 3553 9200 3575 9224 3591 9210 TIME...MOT...LOC 1032Z 302DEG 13KT 3579 9207 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 614 AM CDT THU AUG 18 2011 ARZ016-024-025-033-181145- CLEBURNE AR-INDEPENDENCE AR-JACKSON AR-WHITE AR- 614 AM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE...SOUTHWESTERN JACKSON...SOUTHWESTERN INDEPENDENCE AND EASTERN CLEBURNE COUNTIES UNTIL 645 AM CDT... AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTH OF HIRAM...OR 10 MILES EAST OF HEBER SPRINGS...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SEARCY... STEPROCK... RUSSELL... PANGBURN... KENSETT... JUDSONIA... HIGGINSON... GREERS FERRY DAM... CONCORD... BALD KNOB... WILBURN... VELVET RIDGE... SUNNYDALE... ROOSEVELT... PROVIDENCE... LETONA... IDA... HICKORY FLAT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3540 9141 3514 9172 3562 9208 3571 9187 TIME...MOT...LOC 1114Z 313DEG 21KT 3551 9185 62
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
644 AM CDT THU AUG 18 2011
ARZ016-024-025-033-034-181215-
CLEBURNE AR-INDEPENDENCE AR-JACKSON AR-WHITE AR-WOODRUFF AR-
644 AM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WOODRUFF...EASTERN
WHITE...SOUTHWESTERN JACKSON...SOUTHERN INDEPENDENCE AND SOUTHEASTERN
CLEBURNE COUNTIES UNTIL 715 AM CDT...
AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
RUSSELL MTN TO 3 MILES WEST OF WRIGHTS CORNER...AND MOVING SOUTHEAST
AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SEARCY... AUGUSTA... WEST POINT...
TUPELO... STEPROCK... RUSSELL...
PRYOR... PLEASANT PLAINS... PANGBURN...
KENSETT... JUDSONIA... HURRICANE LAKE WMA...
HIGGINSON... BALD KNOB... WORDEN...
WILBURN... VELVET RIDGE... THIDA...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3537 9111 3507 9164 3539 9187 3555 9193
3561 9151
TIME...MOT...LOC 1144Z 311DEG 19KT 3546 9150 3536 9167
62SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 AM CDT THU AUG 18 2011
ARZ005-006-015-181345-
BAXTER AR-FULTON AR-IZARD AR-
800 AM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IZARD...WESTERN
FULTON AND NORTHERN BAXTER COUNTIES UNTIL 845 AM CDT...
AT 758 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF RED BANK LANDING...OR 9 MILES
NORTH OF MOUNTAIN HOME...MOVING EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
MOUNTAIN HOME... VIOLA... STURKIE...
RODNEY... ROBINSON PT LNDG... OTT...
GAMALIEL LANDING... FLINT SPRINGS... FAWN PARK...
DIAMOND BAY... BYRON... BEXAR...
WILD CHERRY... VIDETTE... MITCHELL...
JORDAN... HENDERSON... GEPP...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3645 9183 3618 9209 3636 9244 3651 9241
3651 9208
TIME...MOT...LOC 1300Z 285DEG 37KT 3646 9231
224The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339299, 339300.